A Floxie friend called me last week to say goodbye. She had received a terminal prognosis from a couple of doctors and she was going into hospice care for her last hours/days/weeks/months on earth. She is in her early 50s. She has been dealing with fluoroquinolone toxicity, and some compounding issues that stemmed from being simultaneously administered Cipro with steroids, for about 13 months. She has become so weak, so poisoned, and so overwhelmed physically by her illness, that she can’t fight back any more. She will not last much longer.
I don’t know what to say. I don’t know what is appropriate in this situation. I wish her peace. I hope that she and her loved ones get the opportunities to say what they need to say to each other. I hope that she feels loved. I hope that she isn’t in pain.
I really, really, really wish that none of the physical and mental deterioration that she has experienced over the last 13 months had happened. There is nothing that is okay about her dying from a fluoroquinolone shutting down her body. It’s tragic. Absolutely tragic.
She was healthy, happy and beautiful 13 months ago.
Now she is going into hospice care.
It is just so, so sad.
I don’t think that anyone ever knows the right thing to say when faced with death. Concentrating on peace, love and coming to terms with the situation seems like the best, and right, thing to do. But, in our conversation, she did mention that she wished that she had the strength to tell her story, to speak out against those who poisoned her, and to warn others about the deadly combination of fluoroquinolones and steroids. She doesn’t have the strength to do so. But I do. She, and all of the other people who are hit hard by fluoroquinolone toxicity, are the reason that I do what I do. I write for them. It’s not about Lisa not being able to dance in heels for a while. It’s about those who lose their health, those who are in chronic pain, those who are too weak to fight back, and those who die as a result of fluoroquinolones. I write to scream about their pain and their losses. There is nothing that is okay about their pain (or my pain, as trivial as it is in comparison). There is nothing that is okay about body-wide shut-down and death being the result of taking an antibiotic.
I also write on Floxie Hope to let people know that their path is not necessarily one of terminal illness. Many people make a full recovery. I hope that everyone reading this recovers. But it would be false and disingenuous to pretend like everyone recovers. Not everyone does. Some people die from fluoroquinolone toxicity. It is tragic and it is wrong.
I hope that this little tribute to my friend brings her some peace and happiness. I acknowledge her struggle, her pain and her sickness. I don’t know what I can do to stop the horrible tragedy of people being hurt, and dying, from fluoroquinolone toxicity. But speaking out is a step. It is something that I am capable of doing and I hope that it helps.
May she be at peace. May she know, really truly know, that she is loved.
This is so terribly sad and is very close to home for me as I took the deadly combination in March 2013, am aged 48 years old and am struggling to recover. I hope I do eventually make a full recovery and am able to write a recovery story one day. Every day is a struggle and some are worse/ better than other days but that underlying widespread pain never really goes away no matter what pain killers you take or what you do. I just take each day as it comes and try not to give up hope.
So very sad! Prayers for your friend and her family. I will ask you Lisa to be more clear on your story for those people who are new to this, as this is incomprehensible for an antibiotic to create such pain and illness in people,whats happened to your friend should never ever happen. We have a responsability with our words, I urge you to be more specific for the newly floxed. I know if I had been new and read this horribly sad story I would have lost it, I would have panicked to say the least. I am so sorry for your pain and the pain your friend is enduring, and I hope that you are not offended by my words.
This pisses me off! We are all given the cold shoulder and are blown off as statistics. We are injured and/or dying. How is this okay “normals”?
So sorry. So sad.
This is why I’m going to practically kill myself going to the DC Rally. To make a stand. Pisses me off so bad! I wish I could help her. This is utter madness!
It is madness for sure. How can the people responsible ignore this? Antibiotics that we were coaxed to take that can kill or maim us? Lisa, thanks for bringing this to the forefront and make lots of noise at the DC rally!
How terribly sad this is. I’ve read peoples post on our support groups sites about people saying their close to death and now one is going to be true. This is so wrong on so many levels! We’ve been robbed of our lives and what we were. Isn’t robbery illegal ? I am going to the DC Rally too and make a stand for what’s wrong because NOTHING is right about this. I feel so bad for this poor woman that put her trust in a doctor. She was robbed!
I feel sad reading the story, I know we all have a story but this could be any of us! I’ve struggled with one thing or another since June 2010 when the Levaquin was put into my body for a month, unknowing all this time it was the medicine, I received a very serious diagnosis in July 2013 the neurologist told me Frontal Lobe Atrophy said I don’t know why you have this. But you do, it seems moderate, I have three young boys! He looked down and said I don’t know what to say. There is no cure, I’m not even sure what to do with you? His words felt like they paralyzed me, I became so upset, I said so I’m going to die? He wouldn’t really answer, finally he said typically when I see this a patient has 2-8 years! Wow! The anxiety of those words and telling my husband and driving home with my kids in the car took it’s toll, my immune system got low I got sick and yep a dr gave me Cipro! By the first dose I was wide awake at night, feeling pain, trouble swallowing, walking, all too familiar, still didn’t make the connection, ER here I come by day three, stroke type symptoms and possible heart attack! No connection, if I’d taken the meds they prescribed me there and finished the Cipro as instructed I believe I’d be dead now too! That night as it was time for the next dose it hit me like a brick, it’s this medicine! and so here I have been ever since! Spread the awareness lets keep this from happening to anyone else! I’m hopeful, I’ve changed neurologists, I know it can’t be reversed, but my hope is I can stop it’s acceleration and have my own recovery story! Keep the faith, keep up the fight!
Terribly upset when another life is claimed because of cipro. where is justice in this world? my heart weeped. sometimes i felt i’m becoming atheist, i really wonder if god is really with us – the victim, the needless sufferer who can be better off leading a beautiful life watering plants in the garden, play sports with grandkids, and simply sing with the birds during an evening walk? why why why? no knows why.
now living each day as it’s , hoping for the best becomes our daily mantra
i seriously hope this friend of yours face sudden miracle and the next day doctor come with report stating things have improved!!
I am so sad and so angry. Does she know about Dr. Yurkovsky’s Field Control Therapy/homeopathic treatments? Please tell her Lisa. Perhaps she is just too tired to go on.
So very sad. Please let us know who it is at some point. I often question my own mortality. Being sick all of the time is very scary.
I also took the combination of steroids & Levaquin in Oct of 2013. I am slowly clawing my way back. I am so saddened by the profound devastation these drugs cause! Saying a silent prayer for comfort & peace…
This is so sad, I will keep your friend and her family in my prayers. I took levaquin and steroids in April, 2013. I am much worse now than when this first started, I hate it, but I do tell my husband that one day I will die from this. I just don’t see how my body can keep going. I don’t understand how the drug companies can be allowed to poison so many people…
Indeed so very sad. Perhaps she will be with us floxies in spirit helping us. Many people cannot fight the damage, many can and do. But the point must be made that a statistical .25% death rate from these drugs is unacceptable. We are people with families and lives prior to these poisons.
We are not just short term side effects like diarrhea. We are dying. And many a slow, painful, expensive death. This is the message big pharma must get… our government MUST get.
My heart breaks for every single Floxie I see suffering at the hands of BP, and I lose a bit more respect for the World each time too. I’ve seen videos of the absolute devastation it can do, and its gut wrenching. I hope this person somehow makes a miraculous recovery and if not passes and remain in peace. So sorry.
Did I miss her symptoms? Did she have a fungal infection too?